MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS TRAY CO 44MM; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP RVS TRAY CO 44MM; PROSTHESIS, SHOULDER
Model Number 115370
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Common device name: product code: phx.Report source: foreign: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial shoulder replacement surgery, the locking ring of the humeral shell was closed or compressed, rendering it unable to assemble with the polyethylene bearing.A second set of implants was used to complete the procedure.No patient impact or adverse events have been reported as a result of this malfunction.Due diligence is in process for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product verified the lot number and identified the device shows minimal signs of use with some small nicks or gouges on the locking ring.The locking ring was not compressed or closed when received.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event was due to use error.It was reported that the bearing assembly tool was not utilized while trying to mate the tray and bearing during the procedure.Per the surgical technique, "utilize the bearing assembly tool to first spread the locking mechanism to the open position by fully seating the bearing assembly tool on the humeral tray.An audible ¿click¿ will be heard when the bearing assembly tool is properly engaged.Next, place the engaged bearing assembly tool and humeral tray on the glenosphere offset orientation block.Position the definitive humeral bearing in the definitive humeral tray, ensuring that the laser etching on the bearing aligns with the laser etching on the humeral tray.Using the humeral bearing/tray impactor tool, apply downward pressure to the bearing and remove the bearing assembly tool continuing to apply downward pressure on the bearing." a summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
COMP RVS TRAY CO 44MM
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16573758
Report Number0001825034-2023-00536
Device Sequence Number7179982
Product Code PHX
UDI-Device Identifier00880304543201
UDI-Public(01)00880304543201(17)320620(10)354300
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113069
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115370
Device Catalogue Number115370
Device Lot Number354300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose